| Model Number |
G49942 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Name and address: phone# (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during a retrograde intrarenal surgery a universal soft ureteral stent was being used.The physician wanted to insert the device into the patient's ureter.When the or nurse opened the device package, they noticed that one side of the pigtail loop had ruptured.The tether was confirmed to be attached to the stent when the package was opened.The physician used another new same type device to complete the procedure without difficulty.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a retrograde intrarenal surgery a universa soft ureteral stent was being used.The physician wanted to insert the device into the patient's ureter.When the or nurse opened the device package, they noticed that one side of the pigtail loop had ruptured.The tether was confirmed to be attached to the stent when the package was opened.The physician used another new same type device to complete the procedure without difficulty.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.The product was returned for investigation in open inner packaging.The tether was not returned.The stent was noted to have a split on its tethered end.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which caution the user to remove the tether if the stent is to be remain indwelling longer that 14 days.The ifu also states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, cook has concluded that unintended user error contributed to this incident.It is likely that the user damaged the device when removing the tether.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.